Alert archive / West Virginia / Snow Advisories in 2007

Snow Advisory 2, NWS Charleston, WV

January 24, 2007Barbour County, Upshur County, West Virginia

NWS Charleston, WV issued this snow advisory at Jan 24, 2007, 8:47 PM EST for Barbour County, Upshur County, West Virginia. It took effect at Jan 25, 2007, 4:05 AM EST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jan 24, 2007, 8:47 PM EST (01:47 UTC)
In effect from
Jan 25, 2007, 4:05 AM EST
Expired
Jan 26, 2007, 4:00 AM EST
In force
24 hr
Issued by
NWS Charleston, WV

Counties Barbour County, WV, Upshur County, WV

The radar

The Charleston,WV radar (KRLX), 160 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 1.8 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2007-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2007-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
588 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KRLX 250147
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
847 PM EST WED JAN 24 2007

WVZ037>040-046-047-251000-
/O.NEW.KRLX.SN.Y.0002.070125T1200Z-070126T0900Z/
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...
WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...
ELKINS
847 PM EST WED JAN 24 2007

...SNOW ADVISORY IN EFFECT FROM 7 AM THURSDAY TO 4 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 7 AM THURSDAY TO 4 AM EST
FRIDAY. 

AN ARCTIC AIRMASS WILL MOVE SOUTH AND EAST ACROSS THE GREAT LAKES
THURSDAY INTO THURSDAY NIGHT. INCREASING NORTHWEST UPSLOPE WINDS
AND MOISTURE OFF THE GREAT LAKES WILL BRING WIDESPREAD AND
OCCASIONALLY HEAVY SNOW SHOWERS TO MAINLY THE NORTHERN MOUNTAINS
OF WEST VIRGINIA. THE HEAVIEST SNOW WILL LIKELY BE FROM MID
MORNING THURSDAY THROUGH EARLY THURSDAY NIGHT. TOTAL SNOW
ACCUMULATIONS OF 2 TO 6 INCHES CAN BE EXPECTED BY THE TIME THE
SNOW TAPERS OFF THURSDAY NIGHT.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772.

$$
5 follow-up statements
000 
WWUS41 KRLX 250905
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
405 AM EST THU JAN 25 2007

WVZ035-036-251715-
/O.EXA.KRLX.SN.Y.0002.070125T1200Z-070126T0900Z/
RALEIGH-FAYETTE-
INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE
405 AM EST THU JAN 25 2007

...SNOW ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 4 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 4 AM FRIDAY.

A UPPER AIR SYSTEM TRAVERSES TODAY. ALONG WITH NORTHWEST
WINDS...THIS MEANS ACCUMULATION SNOW IN THE CENTRAL MOUNTAINS OF
WEST VIRGINIA. THE TIME PERIOD...WHERE MOST OF THE ACCUMULATION
OCCURS IS IN THE AFTERNOON HOURS TODAY. BY DAWN FRIDAY...A FLUFFY
2 TO 4 INCHES IS FORECAST.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772.

$$

WVZ037>040-046-047-251715-
/O.CON.KRLX.SN.Y.0002.070125T1200Z-070126T0900Z/
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...
WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...
ELKINS
405 AM EST THU JAN 25 2007

...SNOW ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 4 AM
EST FRIDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 4 AM
FRIDAY.

AN ARCTIC AIRMASS MOVES ACROSS THE GREAT LAKES THURSDAY INTO
THE AREA TODAY AND TONIGHT. INCREASING NORTHWEST UPSLOPE WINDS
AND MOISTURE OFF THE GREAT LAKES BRINGS PERIODS OF SNOW...HEAVY AT
TIMES TO THE NORTHERN MOUNTAINS OF WEST VIRGINIA. THE TIME FRAME
OF HEAVIEST SNOW IS THIS AFTERNOON. A FLUFFY 2 TO 6 INCHES OF SNOW
IS EXPECTED BY DAWN FRIDAY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772.

$$
000 
WWUS41 KRLX 251520
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1020 AM EST THU JAN 25 2007

WVZ037>040-046-047-252330-
/O.CON.KRLX.SN.Y.0002.000000T0000Z-070126T0900Z/
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...
WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...
ELKINS
1020 AM EST THU JAN 25 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY. 

AN ARCTIC AIRMASS WILL MOVE INTO THE REGION TODAY AND
TONIGHT...PROVIDING SNOW...HEAVY AT TIMES. SNOW ACCUMULATIONS OF 2
TO 6 INCHES CAN BE EXPECTED BY DAWN FRIDAY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772.

$$

WVZ035-036-252330-
/O.CON.KRLX.SN.Y.0002.000000T0000Z-070126T0900Z/
RALEIGH-FAYETTE-
INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE
1020 AM EST THU JAN 25 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY. 

AN ARCTIC AIRMASS WILL MOVE INTO THE REGION TODAY AND
TONIGHT...PROVIDING SNOW...HEAVY AT TIMES. SNOW ACCUMULATIONS OF 2
TO 4 INCHES CAN BE EXPECTED BY DAWN FRIDAY. THE HEAVIEST SNOW
ACCUMULATIONS CAN BE EXPECTED TODAY AND THIS EVENING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772.

$$
000 
WWUS41 KRLX 251858
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
158 PM EST THU JAN 25 2007

WVZ037>040-046-047-260300-
/O.CON.KRLX.SN.Y.0002.000000T0000Z-070126T0900Z/
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...
WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...
ELKINS
158 PM EST THU JAN 25 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY. 

AN ARCTIC AIRMASS WILL CONTINUE TO PROVIDE SNOW LATE THIS
AFTERNOON AND TONIGHT. STORM TOTAL SNOW ACCUMULATIONS OF 3 TO 6
INCHES CAN BE EXPECTED BY DAWN FRIDAY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772.

$$

WVZ035-036-260300-
/O.CON.KRLX.SN.Y.0002.000000T0000Z-070126T0900Z/
RALEIGH-FAYETTE-
INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE
158 PM EST THU JAN 25 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY. 

AN ARCTIC AIRMASS WILL CONTINUE TO PROVIDE SNOW LATE THIS
AFTERNOON AND TONIGHT. STORM TOTAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES
CAN BE EXPECTED.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772.

$$
000 
WWUS41 KRLX 260224
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
924 PM EST THU JAN 25 2007

WVZ037>040-046-047-260900-
/O.CON.KRLX.SN.Y.0002.000000T0000Z-070126T0900Z/
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...
WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...
ELKINS
924 PM EST THU JAN 25 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY. 

SNOW SHOWERS WILL BE ON THE DECREASE AS THE NIGHT PROGRESSES.
HOWEVER...ANOTHER INCH OR TWO OF SNOW CAN BE EXPECTED BEFORE THE
SNOW TAPERS OFF TO LIGHT SNOW SHOWERS AND FLURRIES AROUND
MIDNIGHT.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772.

$$

WVZ035-036-260900-
/O.CON.KRLX.SN.Y.0002.000000T0000Z-070126T0900Z/
RALEIGH-FAYETTE-
INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE
924 PM EST THU JAN 25 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY. 

SNOW SHOWERS WILL BE ON THE DECREASE AS THE NIGHT PROGRESSES.
HOWEVER...ANOTHER INCH OR TWO OF SNOW CAN BE EXPECTED BEFORE THE
SNOW TAPERS OFF TO LIGHT SNOW SHOWERS AND FLURRIES AROUND
MIDNIGHT.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772.

$$
000 
WWUS41 KRLX 260845
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
345 AM EST FRI JAN 26 2007

WVZ037>040-046-047-260945-
/O.EXP.KRLX.SN.Y.0002.000000T0000Z-070126T0900Z/
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...
WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...
ELKINS
345 AM EST FRI JAN 26 2007

...SNOW ADVISORY WILL EXPIRE AT 4 AM EST EARLY THIS MORNING...

THE SNOW ADVISORY WILL EXPIRE AT 4 AM EST EARLY THIS MORNING. 

A FEW LIGHT SNOW SHOWERS MAY LINGER...BUT THE MAIN THEME IS THE
COLD...NOT THE SNOW. OF COURSE...SNOW OR ICE WILL REMAIN ON
UNTREATED ROADS.

$$

WVZ035-036-260945-
/O.EXP.KRLX.SN.Y.0002.000000T0000Z-070126T0900Z/
RALEIGH-FAYETTE-
INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE
345 AM EST FRI JAN 26 2007

...SNOW ADVISORY WILL EXPIRE AT 4 AM EST EARLY THIS MORNING...

THE SNOW ADVISORY WILL EXPIRE AT 4 AM EST EARLY THIS MORNING. 

REMAIN ALERT FOR ICY SPOTS ON UNTREATED ROADS.

$$


KTB

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this snow advisory went out at Jan 24, 7:02 PM EST, 1 hour 45 minutes earlier.

Area forecast discussion, Jan 24, 7:02 PM EST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
702 PM EST WED JAN 24 2007

.AVIATION /01Z-24Z/...

LAKE EFFECT MACHINE WILL CRANK UP LATER TONIGHT. MVFR TO VFR
CEILINGS THROUGH 06Z...EXCEPT MVFR TO IFR IN MTNS WITH SCATTERED
SNOW SHOWERS. AFTER 06Z...BECOMING MVFR LOWLANDS IN SCATTERED SNOW
SHOWERS...BECOMING IFR IN MTNS WITH NUMEROUS SNOW SHOWERS. AFTER
19Z...IMPROVING IN THE WEST...MAINLY AT HTS AND PKB...TO VFR
CEILINGS...BUT MVFR TO IFR CONTINUING REMAINDER THRU 00Z.
&&

.PREV DISCUSSION...
/ISSUED 347 PM EST WED JAN 24 2007/

SHORT TERM /REST OF TONIGHT THROUGH FRIDAY NIGHT/...

LOW CLOUDS LINGER BEHIND THE SHORTWAVE THAT BROUGHT THE SNOW TO THE
ARE THIS MORNING.  THE LOW LEVEL MOISTURE DOES NOT SCOUR OUT...BUT
IT IS NOT THAT DEEP...ONLY UP THROUGH ABOUT 800 MB. ALSO THE
FLOW ALOFT MORE WESTERLY THAN NORTHWESTERLY AND NOT ALL THAT
STRONG...10 TO 20 KTS...THUS THE UPSLOPE DOES NOT APPEAR TO BE ALL
THAT IMPRESSIVE EARLY TONIGHT.  IT SHOULD GRADUALLY PICK UP
OVERNIGHT AS THE NIGHT WEARS ON THOUGH AS THE WINDS BEGIN TO TURN
MORE NORTHWESTERLY TOWARD 12Z THURSDAY.  SO FOR POPS...GRADUALLY
INCREASE THE POPS TOWARD LIKELY IN THE NORTHERN MOUNTAINS TONIGHT
WITH CHANCE POPS IN THE LOWLANDS.  ANY ACCUMULATIONS WILL BE LIMITED
TO THE NORTHERN MOUNTAINS...AND WILL PROBABLY BE LOCALIZED.  FOR
TEMPERATURES...HAVE GONE ON THE HIGHER SIDE OF THE GUIDANCE
AGAIN...PLAYING THE CLOUD COVER TO HOLD THE VALUES UP SIMILAR TO
LAST NIGHT.  THE DIFFERENCE FROM LAST NIGHT IS THE COLD ADVECTION
THAT IS OCCURRING...SO HAVE GONE A TOUCH COOLER IN THE ACTUAL VALUES
FROM LAST NIGHT.

FOR THURSDAY...MODELS BOTH SHOW A STRONG SHORTWAVE DROP SOUTH OUT OF
THE GREAT LAKES AND SHARPENING A WELL DEFINED TROUGH BETWEEN 12Z AND
15Z.  THIS FEATURE SHOULD INTERACT WITH THE LOW LEVEL MOISTURE TO
PRODUCE SOME SNOW EARLY IN THE DAY.  BEHIND THIS WAVE...MODIFIED
ARCTIC AIR WILL PLUNGE INTO THE OHIO VALLEY.  TEMPERATURES WILL SEE
EARLY DAY HIGHS WITH READINGS FALLING INTO THE LOW TO MID 20S BY
EVENING.  AS THE COLD AIR COMES IN...THE MOISTURE DEPTH WILL
INCREASE TO AROUND 650 MB.  THE SOUNDINGS SHOW THAT THE LOW LEVELS
OF THE ATMOSPHERE WILL BE UNSTABLE AND WITH THE FLOW BECOMING
NORTHWEST AT ALL LEVELS...EXPECT TO SEE SNOW SHOWERS AREA WIDE
DURING THE AFTERNOON HOURS.  WHILE THE LOWLAND WILL SEE SOME LIGHT
ACCUMULATIONS...THE MOUNTAINS CAN EXPECT TO SEE SEVERAL INCHES OF
SNOW...2 TO 4 INCHES THROUGH 00Z FRIDAY.  SNOW ADVISORIES MAY BE
NEEDED FOR THURSDAY AFTERNOON AND EVENING IN THE NORTHERN
MOUNTAINS.  DECIDE AGAINST POSTING NOW...BASED ON DISCUSSIONS WITH
NEIGHBORING OFFICES...BUT UNLESS THE SCENARIO CHANGES...THE ADVISORY
WILL PROBABLY BE ISSUED LATER TONIGHT OR TOMORROW.

SNOW SHOWERS WILL COLLAPSE TO JUST A FEW FLURRIES OVER THE LOWLANDS
THURSDAY EVENING WITH THE LOSS OF DIURNAL INSTABILITY. UPSLOPE SNOW
SHOWERS WILL CONTINUE THROUGH THURSDAY NIGHT IN THE WV MOUNTAINS.
HOWEVER...SATURATED LAYER WILL BECOME MUCH SHALLOWER /STAYING
GENERALLY UNDER THE 750-800MB LAYER/ AND WARM AIR ADVECTION WILL
ALREADY START RETURNING ALOFT OVERNIGHT. THUS...EXPECTING JUST
ANOTHER INCH OR TWO IN THE MOUNTAINS THURSDAY NIGHT...AND MOST OF
THAT WILL BE BEFORE MIDNIGHT.

LONG TERM /SATURDAY THROUGH WEDNESDAY/...

AN APPROACHING COLD FRONT WILL BRING SOUTHWEST FLOW INCREASING
CLOUDS...DEWPOINTS...TEMPS AND WINDS EARLY SATURDAY. HPC FAVORING
THE GFS OVER THE ECMWF IN THE LONG TERM. THE GFS ENS SHOW H8 ZERO
TEMP LINES ALL OVER THE AREA WITH SOME MEMBERS LYING ACROSS THE
SOUTHERN COAL FIELDS...AND OTHERS ACROSS CENTRAL AND NORTHEAST
SECTIONS BY SAT 06Z...AND SOUTH OF THE AREA BY SAT 18Z. WHILE THE
ECMWF ZERO LINE STAYS SOUTH OF THE AREA ON SAT. ARCTIC AIR STARTS
RUSHING IN FROM THE NORTH NORTHWEST BEHIND THE COLD FRONT SAT
NIGHT...WITH GFS H8 TEMPS REACHING MINUS 13 BY SUN 12Z AND
MINUS 17 DEG BY MON 18Z.

12Z GFS IS 5 KNOTS WEAKER ON H8 WIND INCREASE FOR SAT 06Z WITH NEAR
45 KTS...WHILE THE NAM SHOWS 50 KNOTS REACHING H9 LEVEL. THE
QUESTION IS IF THOSE STRONG WIND WILL MIX DOWN THE SFC. IF THAT IS
THE CASE...A WIND ADVISORY MAY BE REQUIRED FOR THAT TIME PERIOD.
WELL...WITH GFS BRINGS QPF ENTERING THE NORTHERN SECTIONS BY SAT
18Z...SPREADING AND REMAINING OVER THE EASTERN MOUNTAINS THRU SUN
12Z...FIGURED STRONG WIND GUSTS ARE POSSIBLE WITH THE SNOW SHOWERS
EARLY SAT SO INCREASE WIND AND WINDGUST GRIDS BELOW ADVISORY
CRITERIA ATTM.

WITH THIS SCENARIO...EXPECT PRECIPITATION STARTING AS SNOW AS IT
MOVES FROM THE NORTHWEST EARLY SAT...THEN TURNING INTO RAIN OR MIXED
PRECIPITATION AS PRECIP MOVES OVER THE FAMOUS WARM WEDGE WEST OF THE
MOUNTAINS EXTENDING FROM THE SOUTHERN COAL FIELDS...NORTHEAST THRU
JUST SOUTH OF EKN AND CKB.  COLD FRONT MOVES THRU THE AREA SAT
AFTERNOON AND EVENING DECREASING TEMPS BEHIND IT. LINGERING MOISTURE
PLUS MOISTURE FROM LAKE MICHIGAN UNDER NORTHWEST FLOW SUGGEST
ADDITIONAL SNOW SHOWERS OVER SOME SECTORS ACROSS THE LOWLANDS...AND
EVEN HIGHER AMOUNTS DUE TO UPSLOPE ENHANCEMENT OVER THE EASTERN
MOUNTAINS ON SUN AND MONDAY.

PREV DISCUSSION...
/ISSUED 1252 PM EST WED JAN 24 2007/

AVIATION /18Z-18Z/...

WAVE THAT GENERATED THE LIGHT SNOW THIS MORNING IS EXITING THE
REGION NOW AND SHOULD TAKE ANY LINGERING SNOW WITH IT. THE
CEILINGS ARE GENERALLY BELOW 2000 FT AND SEE LITTLE REASON WHY
THEY WILL LIFT IN THE FIRST FEW HOURS OF THE FORECAST. SOME
EROSION OF THE CLOUDS TO THE SOUTHWEST OVER KY AND TN MAY PUSH
NORTH AND HELP CRW/HTS/BKW LIFT AND EVEN POSSIBLY BRIEFLY
SCATTERED OUT THE CLOUDS...BUT ANY CLOUDS THAT REMAIN SHOULD
BETWEEN 2000 AND 4000 FT THERE. FURTHER NORTH EXPECT THAT THE MVFR
CONDITIONS WILL CONTINUE AS COLD ADVECTION HELPS TO KEEP THE
CLOUDS LOCKED IN PLACE. AFTER 00Z THE COLD ADVECTION SHOULD
CONTINUE...BUT WITH THE WINDS ONLY AROUND 20 KT AND FROM THE
WEST...UPSLOPE CONDITIONS ARE NOT IDEAL...SO WHILE SOME SCATTERED
SNOW SHOWERS MAY BE PRESENT AT EKN AND CKB...HAVE MAINTAINED NO
RESTRICTION TO VISIBILITY AT THIS TIME. THE CHANCE FOR SNOW
SHOWERS HOWEVER WILL INCREASE TOWARD 12Z AS A STRONG SHORTWAVE
ROTATES AROUND THE UPPER TROUGH OVER THE GREAT LAKES. THE TROUGH
WILL SHARPEN AND SWEEP THROUGH THE AREA. SOME SNOW SHOWERS ARE
POSSIBLE WITH THE WAVE. BEHIND IT...MUCH COLDER AIR
ARRIVES...FALLING DOWN TO -20C BY 00 FRIDAY. THIS WILL MAKE THE
LOW LEVELS UNSTABLE TOMORROW...SO WIDESPREAD SNOW SHOWERS ARE
EXPECTED. FOR THE END OF THE FORECAST...SHOW A GRADUALLY DECAY IN
CONDITIONS...BUT WITH THE NATURE OF THE SNOW SHOWERS...EXPECT THAT
THERE WILL BE MUCH FLUCTUATION IN BOTH CEILINGS AND VISIBILITIES
DURING THAT TIME FRAME.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.
&&

AVIATION...JMV
Hazardous weather outlook, Jan 24, 3:10 PM EST, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
310 PM EST WED JAN 24 2007

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-252000-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-
WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-
310 PM EST WED JAN 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

WVZ035>040-046-047-252000-
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
310 PM EST WED JAN 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A BLAST OF ARCTIC AIR IS POISED TO PLUNGE INTO THE REGION THURSDAY.
AS THIS AIR ARRIVES...THE WINDS TURN NORTHWEST AND COMBINE WITH THE
LINGERING LOW LEVEL MOISTURE TO PRODUCE PERIODS OF SNOW SHOWERS
THURSDAY INTO THURSDAY NIGHT. SNOW ACCUMULATIONS OF 2 TO 5 INCHES
ARE POSSIBLE BY FRIDAY MORNING...WITH LOCALLY HIGHER AMOUNTS
POSSIBLE.

SNOW ADVISORIES MAY BE REQUIRED FOR THURSDAY AND THURSDAY
NIGHT...SHOULD THE WEATHER PATTERN REMAIN UNCHANGED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Snow Advisories in West Virginia, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.